MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT 25X25X25X25X25 4 LEGS; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT 25X25X25X25X25 4 LEGS; BONE STAPLE
Model Number EL-252513H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 the patient was implanted with an elite "h" nitinol continuous compression.On (b)(6) 2019, the patient underwent revision surgery due to nonunion.The elite compression implant 4 legs broke in situ at the legs and the broken legs are left inside the patient bone.Procedure outcome and patient status are unknown.  this complaint involves one (1) device.  this report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: visual inspection conducted on the returned product identified that 2 of the 4 implant legs were broken with the breaks occurring at different locations for each leg.One of the fracture patterns was identified to begin above the first ¿barb¿ and the second fracture originated at the second ¿barb¿.There were no discernable cosmetic or manufacturing defects observed during the visual inspection which may have contributed to the failure.Investigation confirmed the failure condition of ¿elite compression implant 4 legs broke in situ at the legs¿ as two of the four implant legs were identified to have been broken and separated from the implant body with the other two legs intact.Dimensional inspection was conducted on the remaining features of the returned product identified conformity to all dimensional acceptance criteria.Dimensional inspection was unable to be conducted on the two legs which remain embedded in the patient however based on the conformity of the remaining features there is no indication that the failure was due to a dimensional nonconformity as product's dimensional is 100% inspected prior to release.Relevant drawings were reviewed.This is a known issue on the elite h family and relevant actions have been initiated to address it.The complaint of broken device is confirmed.But reported condition of embedded device ( the broken legs are left inside the patient bone) can not be confirmed as post operative x-ray was not provided.Based on this investigation no manufacturing related issue was identified and/or confirmed.The failure mode detailed in this complaint is consistent with historical failures thus no further corrective and/or preventive actions are proposed to be taken within this complaint record.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELITE COMPRESSION IMPLANT 25X25X25X25X25 4 LEGS
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8375989
Report Number2939274-2019-56709
Device Sequence Number2203489
Product Code JDR
UDI-Device Identifier00810633021750
UDI-Public(01)00810633021750
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K150125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEL-252513H
Device Catalogue NumberEL-252513H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer03/22/2019
03/27/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/26/2019
03/27/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR